MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 CONSOLE FOR 4 PUMP
Medical Device Problem Codes Restricted Flow rate (1248); Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 console.The incident occurred in jefferson hills, pennsylvania.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.All the connectors inside the cp5 control panel and inside the cp5 drive unit were re-seated and cp5 ran overnight with new disposable without finding any issue.Cp5 and complete s5 system were tested and found to be working as per specifications.Therefore, the customer put the system back in use.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump (cp5) used on the s5 system slowed down due to a big blood clot present inside the revolution head, during procedure.Medical team then elected to switch the patient to another s5 system.Reportedly, the patient outcome does not look good.No additional details on patient conditions were provided.
 
Additional Manufacturer Narrative
Through follow up communication with the customer, livanova became aware of the following: the type of case was an avr root enlargement.During the initial bypass run, anticoagulant dosing was appropriately maintained.After we came off bypass, protamine administration began.Until this incident, the practice was to keep the pump suckers on until 50% protamine was administered.Sometime after protamine administration began and prior to 50% of the dose was administered, it was determined that the patient needed to be put back on bypass.Another dose of heparin was given.Upon trying to reinitiate bypass, forward flow was not able to be achieved.The pump was switched out and the operation proceeded as expected.Upon transferring volume in the previous circuit to the cell saver, gross clot was discovered at the inlet of the pump head and some additional clot noted in both the reservoir and the oxygenator.The customer firmly believe that the cause of the issue was protamine entering the disposable circuit.Since this incident, the practice at this institution now abides by amsect's standards and guidelines to cease pump sucker use at the beginning of protamine administration.No similar incidents have been observed based on the above, no correlation between livanova devices (equipment and disposable) and event has been established, issue was likely due to user's practice, that has since then been changed.Also medical assessment held with livanova clinical expert confirmed that the event was related to the administration of protamine.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11 : the review of complaints database confirmed that no additional events have been reported for the affected product, and no concerning trends have been identified.Review of dhr did not reveal any deviations or non-conformities during the manufacturing process that could be associated with the reported issue.Based on investigation findings, and considering that service activities excluded any hardware malfunction, no correlation between livanova devices and event has been established.Furthermore, no correlation to patient's injury was established or complained by the customer.The event was due to an incorrect practice by the user that has been changed since.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22025592
Report Number9611109-2025-90118
Device Sequence Number18420514
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)160509
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRD S5 CONSOLE FOR 4 PUMP
Device Catalogue Number48-40-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/16/2025
10/24/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown